How long should a person be on Fosamax?

Question is Closed Report Mark as Favorite

Answers (2)

20 Sep 2010

Generally biophosphonates, such as Fosamax, are given for period of 4 to 5 years.
See: http://www.drugs.com/fosamax.html
http://www.drugs.com/enc/osteoporosis.html

Votes: +0

21 Sep 2010

I just had a friend who crushed her shoulder--she had been on Fosamax and a osteoporosis specialist took her off and fast, Fosamax has been proven to cause weakening of bone instead of strenthing them especially the thigh bone which is the largest bone in the body if it can weaken that bone could you imagine what it did for her shoulder--what shoulder none left. Calcium 600mg/Vit. D 400mg is about the best at least 1 tablet at meal times 2x a day is the best there is sometimes 3x a day is needed, do not change anything without consulting medical personnel first though, marjorie zych

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I am alergic to fosamax--is it safe to try boniva?

fosamax caused muscle problems in my legs

1 answer 26 Dec 2009

I already have osteoporosis of spine, osteopenia of hips. What are my chances of them worsening?

I am 63. Take 1000 mg of Epitol for seizures daily. Last 12 months on Fosamax which helped DEXA results improve for first time ever. What are my ...

1 answer 23 Jul 2010

Would fortical be sufficient to treat Osteopenia or would fosamax be better?

My bone density test showed osteopenia rather than osteoporosis. Lumbar spine tested "normal," but femur was in osteopenia range and ...

1 answer 7 Nov 2010

Can muscle, joint and bone pain with Fosamax be severe enough to be debilitating?

I was on Fosamax years ago for Osteopenia. Bone density exams showed improvement. After being on the drug for over five years studies came out ...

1 answer 22 Sep 2012

Evista - is there a length of time to take this medication?

ie: it's reported after 5 yrs fosamax if not longer effective and should be discontinued. At a Women's Health Seminar, a gyn told us that ...

0 answers 31 Jul 2013